Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 2, NWS Little Rock, AR

March 13, 2003Logan County, Polk County, Scott County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 13, 2003, 2:40 AM CST for Logan County, Polk County, Scott County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2003, 2:40 AM CST (08:40 UTC)
Expired
Mar 13, 2003, 3:10 AM CST
In force
30 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Logan County, AR, Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 39 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2003-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2003-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1109 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 130840
SVRLIT
ARC083-113-127-130910-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
239 AM CST THU MAR 13 2003

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN WESTERN ARKANSAS
  SCOTT COUNTY IN WESTERN ARKANSAS
  LOGAN COUNTY IN WESTERN ARKANSAS

* UNTIL 310 AM CST

* AT 232 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 26 MILES WEST OF RATCLIFF TO 12
  MILES WEST OF WICKES...OR FROM 3 MILES SOUTHWEST OF BARLING TO 19
  MILES NORTHWEST OF DE QUEEN...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WICKES AND VANDERVOORT AROUND 245 AM CST
  MENA AROUND 250 AM CST
  WALDRON AROUND 300 AM CST
  RATCLIFF AND BOONEVILLE AROUND 310 AM CST

&&

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3538 9437 3416 9459 3434 9397 3556 9375

$$

51

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 9:55 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Mar 12, 9:55 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 PM CST WED MAR 12 2003

WILL UPDATE THE FORECAST TO RAISE LOW TEMPERATURES A COUPLE OF
DEGREES. TEMPERATURES ARE STILL WELL INTO THE 60S AND DEW POINT
TEMPERATURES ARE IN THE 50S AND 60S. MID 50S IN THE NORTH AND LOWER
60S IN THE SOUTH LOOKS MORE REASONABLE. SLOW MOVING COLD FRONT WILL
GET INTO ARKANSAS LATE TONIGHT AND SHOWERS AND THUNDERSTORMS WILL BE
EXPECTED ALONG THE FRONT. SHOWERS AND THUNDERSTORMS ARE EXPECTED
THROUGH NOON ON THURSDAY. OTHERWISE...THE FORECAST LOOKS TO BE ON
TRACK.

.LZK...NONE.

51
Hazardous weather outlook, Mar 12, 11:15 PM CST, 3 hours 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131100-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CST WED MAR 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A COLD FRONT CONTINUES TO ADVANCE TOWARDS ARKANSAS FROM THE
NORTHWEST. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
SOUTHERN MISSOURI AND EASTERN OKLAHOMA IN ADVANCE OF THE FRONT. A
FEW STORMS MAY BECOME SEVERE IN NORTHERN SECTIONS OF THE STATE LATE
TONIGHT ...MAINLY IN AREAS NORTH OF CLARKSVILLE AND BATESVILLE. THE
MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
THE FRONT WILL CONTINUE TO MOVE SOUTHWARD TONIGHT FOR A CONTINUING
CHANCE OF SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS IN NORTHERN ARKANSAS ARE
EXPECTED TO WEAKEN AS THEY MOVE INTO CENTRAL AND SOUTHERN SECTIONS
OF THE STATE ON THURSDAY. THE FRONT RESPONSIBLE FOR TRIGGERING THE
STORMS WILL PUSH THROUGH THE REGION ON THURSDAY...WITH TRANQUIL
WEATHER RETURNING BY THURSDAY NIGHT. YET ANOTHER COLD FRONT WILL
ARRIVE FROM THE PLAINS BY TUESDAY OF NEXT WEEK. SEVERE WEATHER IS
POSSIBLE AHEAD OF THE FRONT MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT MAINLY IN NORTHERN
ARKANSAS.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:15 AM CSTSevere Thunderstorm WarningLZKBoone45 min
Mar 13, 4:03 AM CSTSevere Thunderstorm WarningLZKPope62 min
Mar 13, 5:00 AM CSTSevere Thunderstorm WarningLZKOuachita30 min
Mar 13, 5:14 AM CSTSevere Thunderstorm WarningLZKPrairie31 min
Mar 13, 6:52 AM CSTSevere Thunderstorm WarningLZKArkansas, Jefferson43 min
Mar 13, 7:00 AM CSTSevere Thunderstorm WarningLZKLincoln30 min
Mar 13, 7:02 AM CSTSevere Thunderstorm WarningLZKLincoln28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.